Taiwanese Journal of Mathematics


Vasile Berinde

Full-text: Open access


In this paper we prove the existence of coincidence points and common fixed points for a large class of noncommuting discontinuous contractive type mappings in cone metric spaces. These results generalize, extend and unify several well-known recent related results in literature.

Article information

Taiwanese J. Math., Volume 14, Number 5 (2010), 1763-1776.

First available in Project Euclid: 18 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Berinde, Vasile. COMMON FIXED POINTS OF NONCOMMUTING DISCONTINUOUS WEAKLY CONTRACTIVE MAPPINGS IN CONE METRIC SPACES. Taiwanese J. Math. 14 (2010), no. 5, 1763--1776. doi:10.11650/twjm/1500406015. https://projecteuclid.org/euclid.twjm/1500406015

Export citation


  • M. Abbas and G. Jungck, Common fixed point results for noncommuting mappings without continuity in cone metric spaces, J. Math. Anal. Appl., 341 (2008), 416-420.
  • V. Berinde, Abstract $\phi$-contractions which are Picard mappings, Mathematica $($Cluj$)$, 34(57) (1992), no. 2, 107-111.
  • V. Berinde, A fixed point theorem of Maia type in $K$-metric spaces, Seminar on Fixed Point Theory, 7-14, Preprint, 91-3, "Babeş-Bolyai" Univ., Cluj-Napoca, 1992.
  • V. Berinde, On the approximation of fixed points of weak contractive mappings, Carpathian J. Math., 19(1) (2003), 7-22.
  • V. Berinde, Picard iteration converges faster than the Mann iteration in the class of quasi-contractive operators, Fixed Point Theory Appl., 2004(2) (2004), 97-105.
  • V. Berinde, On the convergence of Ishikawa iteration for a class of quasi contractive operators, Acta Math. Univ. Comen., 73(1) (2004), 119-126.
  • V. Berinde, A convergence theorem for some mean value fixed point iterations in the class of quasi contractive operators, Demonstratio Math., 38(1) (2005), 177-184.
  • V. Berinde, Error estimates for approximating fixed points of discontinuous quasi-contractions, General Mathematics, 13(2) (2005), 23-34.
  • V. Berinde and M. Berinde, On Zamfirescu's fixed point theorem, Rev. Roumaine Math. Pures Appl., 50(5-6) (2005), 443-453.
  • V. Berinde, Iterative Approximation of Fixed Points, 2nd ed., Springer-Verlag, Berlin, Heidelberg, New York, 2007.
  • V. Berinde, Approximating common fixed points of noncommuting dicontinuous contractive type mappings in metric spaces, (submitted).
  • S. K. Chatterjea, Fixed-point theorems, C.R. Acad. Bulgare Sci., 25 (1972) 727-730.
  • E. De Pascale, G. Marino and P. Pietromala, The use of $E$-metric spaces in the search for fixed points, Le Mathematiche, 48 (1993), 367-376.
  • L.-G. Huang and Z. Xian, Cone metric spaces and fixed point theorems of contractive mapings, J. Math. Anal. Appl., 332 (2007), 1468-1476.
  • G. Jungck, Commuting maps and fixed points, Amer. Math Monthly, 83 (1976), 261-263.
  • G. Jungck, Common fixed points for noncontinuous nonself maps on non-metric spaces, Far East J. Math. Sci., 4 (1996), 199-215.
  • R. Kannan, Some results on fixed points, Bull. Calcutta Math. Soc., 10 (1968), 71-76.
  • J. Meszaros, A comparison of various definitions of contractive type mappings, Bull. Calcutta Math. Soc., 84(2) (1992), 167-194.
  • Sh. Rezaapour and R. Hamlbarani, Some notes on the paper Cone metric spaces and fixed point theorems of contractive mapings, J. Math. Anal. Appl., (2008), doi:10.1016/jmaa2008.04.049.
  • B. E. Rhoades, A comparison of various definitions of contractive mappings, Trans. Amer. Math. Soc., 226 (1977), 257-290.
  • B. E. Rhoades, Contractive definitions revisited, Contemporary Mathematics, 21 (1983), 189-205.
  • B. E. Rhoades, Contractive definitions and continuity, Contemporary Mathematics, 72 (1988), 233-245.
  • I. A. Rus, Generalized Contractions and Applications, Cluj University Press, Cluj-Napoca, 2001.
  • I. A. Rus, Picard operators and applications, Scientiae Math. Japon., 58(1) (2003), 191-219.
  • I. A. Rus, A. Petruşel and M. A. \c Serban, Weakly Picard operators: equivalent definitions, applications and open problems, Fixed Point Theory, 7(1) (2006), 3-22.
  • P. P. Zabreiko, $K$-metric and $K$-normed linear spaces: survey, Collect. Math., 48 (1997), 825-859.
  • P. P. Zabreiko, The fixed point theory and the Cauchy problem for partial differential equations, Gajshun, I. V. (ed.) et al., Nonlinear analysis and applications. Minsk: Natsional'na Akademiya Nauk Belarusi. Tr. Inst. Mat., Minsk. 1, 1998, pp. 93-106.
  • T. Zamfirescu, Fix point theorems in metric spaces, Arch. Math. $($Basel$)$, 23 (1972), 292-298.